Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 13, 2008, 1:31 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 1:31 PM MDT (19:31 UTC)
- Expired
- May 13, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 131931 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 131 PM MDT TUE MAY 13 2008 UTZ439-140300- /O.NEW.KSLC.FW.W.0012.080513T1931Z-080514T0300Z/ UTAHS DIXIE AND ZION CANYON- 131 PM MDT TUE MAY 13 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 439 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 439 BELOW 6500 FEET. STRONG NORTHERLY WINDS...WITH GUSTS IN EXCESS OF 45 MPH...HAVE DEVELOPED IN EXTREME SOUTHWEST UTAH. THESE WINDS...COMBINED WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT...HAVE CREATED SEVERE FIRE WEATHER CONDITIONS BELOW 6500 FEET WHERE FUELS ARE CRITICALLY DRY. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH 9 PM MDT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 13, 1:25 PM MDT, 6 minutes earlier.
Area forecast discussion, May 13, 1:25 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 125 PM MDT TUE MAY 13 2008 .SYNOPSIS...STORM SYSTEM LINGERING OVER SOUTHEAST UTAH WILL MOVE AWAY FROM THE REGION TODAY. A COOL NORTHERLY FLOW WILL PERSIST OVER AREA THROUGH THURSDAY...BEFORE A WARM UPPER RIDGE BUILDS ACROSS THE REGION FOR THE UPCOMING WEEKEND. && .DISCUSSION...UPPER TROUGH AXIS NOW OVER EASTERN UTAH WITH ASSOCIATED LOW CENTER WELL INTO ARIZONA WILL CONTINUE TO MOVE EAST OF THE FORECAST AREA TODAY. BAND OF PRECIPITATION WITHIN MID-LEVEL DEFORMATION ZONE WILL CONTINUE ACROSS FAR SOUTHEASTERN UTAH THIS MORNING BEFORE EXITING THE AREA THIS AFTERNOON. OTHERWISE AIRMASS SHOULD SLOWLY BEGIN TO MODIFY TODAY AND WARM SIGNIFICANTLY OVER THE NEXT SEVERAL DAYS. FAST MOVING SHORTWAVE TROUGH CURRENTLY APPROACHING THE BRITISH COLUMBIA COAST EXPECTED TO DIG THROUGH THE NORTHERN ROCKIES TOMORROW MORNING. ASSOCIATED PLUME OF MOISTURE FORECAST TO SPREAD ACROSS THE AREA AND WITH PLENTY OF MOISTURE AND JET SUPPORT...MAY UP POPS A BIT FOR TOMORROW OVER THE NORTH IN THE AFTERNOON PACKAGE. WILL WAIT TO SEE NEW GUIDANCE. NO UPDATES AT THIS TIME. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO STAY NORTHWESTERLY THROUGHOUT THE DAYTIME HOURS TODAY. OTHERWISE...NO SIGNIFICANT AVIATION ISSUES ARE EXPECTED FOR TODAY. && .UPDATED FIRE WEATHER...HAVE ADDED A RED FLAG WARNING FOR EXTREME SW UTAH THROUGH 9 PM THIS EVENING. EXTREME NORTH WINDS AND RH VALUES BELOW 15 PERCENT WILL PERSIST THROUGH MIDEVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FOR FIRE WX ZONE 439 THROUGH 9 PM MDT.. WY...NONE. && PUBLIC..................YOUNG AVIATION/FIRE WEATHER...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 13, 5:09 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 509 AM MDT TUE MAY 13 2008 UTZ001>016-019>021-517-518-WYZ021-141100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 509 AM MDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL REMAIN POSSIBLE ACROSS SOUTHEASTERN UTAH THIS MORNING...BEFORE THE PARENT STORM SYSTEM MOVES AWAY FROM THE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS THE OUTLOOK AREA DURING THE LATTER PORTION OF THIS WEEK THROUGH THE UPCOMING WEEKEND. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH 15 TO 20 DEGREES ABOVE NORMAL OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:16 AM MDT | Wind Advisory | SLC | 10 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.